Alert archive / Alabama / Frost Advisories in 2021
Frost Advisory 1, NWS Birmingham, AL
NWS Birmingham, AL issued this frost advisory at Apr 3, 2021, 3:30 PM CDT for 39 counties in Alabama. It took effect at Apr 4, 2021, 1:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2021, 3:30 PM CDT (20:30 UTC)
- In effect from
- Apr 4, 2021, 1:00 AM CDT
- Expired
- Apr 4, 2021, 8:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.5 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2506 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
135 WWUS74 KBMX 032030 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 330 PM CDT Sat Apr 3 2021 ALZ011>015-017>050-040430- /O.NEW.KBMX.FR.Y.0001.210404T0600Z-210404T1300Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun- Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair- Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton- Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore- Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour- Including the cities of Hamilton, Sulligent, Vernon, Fayette, Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, Roanoke, Livingston, Eutaw, Greensboro, Moundville, Marion, Centreville, Clanton, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Demopolis, Linden, Selma, Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, Montgomery, Tuskegee, Union Springs, Auburn, Opelika, Phenix City, Troy, and Eufaula 330 PM CDT Sat Apr 3 2021 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Portions of central, east central, northeast, northwest, southeast and west central Alabama. * WHEN...From 1 AM to 8 AM CDT Sunday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
1 follow-up statement
285 WWUS74 KBMX 040259 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 959 PM CDT Sat Apr 3 2021 ALZ011>015-017>050-041300- /O.CON.KBMX.FR.Y.0001.210404T0600Z-210404T1300Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun- Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair- Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton- Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore- Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour- Including the cities of Hamilton, Sulligent, Vernon, Fayette, Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, Roanoke, Livingston, Eutaw, Greensboro, Moundville, Marion, Centreville, Clanton, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Demopolis, Linden, Selma, Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, Montgomery, Tuskegee, Union Springs, Auburn, Opelika, Phenix City, Troy, and Eufaula 959 PM CDT Sat Apr 3 2021 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Portions of central, east central, northeast, northwest, southeast and west central Alabama. * WHEN...From 1 AM to 8 AM CDT Sunday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this frost advisory went out at Apr 3, 12:24 PM CDT, 3 hours 6 minutes earlier.
Area forecast discussion, Apr 3, 12:24 PM CDT, 3 hours 6 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 1224 PM CDT Sat Apr 3 2021 .UPDATE... Midday Update and 18Z Aviation. && .SHORT TERM... /Updated at 1216 PM CDT Sat Apr 03 2021/ Mild and clear Spring day on tap as deep layer ridging dominates the short term weather pattern. Much of the same can be expected through the period, although the overnight and afternoon temperatures should steadily increase over the weekend and early next week thanks to some decent return flow from the gulf. 17/KLAWS .LONG TERM... /Updated at 0312 AM CDT Sat Apr 03 2021/ Sunday night through Friday. The surface ridge axis will remain overhead Sunday night, resulting in another night of ideal radiational cooling conditions. Will go on the cold side of guidance for lows, but with dew points creeping up and the moderating air mass temperatures should remain too warm for frost formation. The surface high will continue to drift southeastward Monday with return flow developing underneath broad ridging aloft. This will result in a continued warming trend. A couple moisture-starved waves will move through on Tuesday, and can't completely rule out some stray showers with daytime heating, but the overall air mass is too dry for any mentionable PoPs at this time. A closed upper low and associated surface low will reach the Central Plains by Wednesday, and become a partially cutoff upper low and occluded surface low somewhere over the Mid-Mississippi Valley by Thursday morning. A couple showers/storms may develop with daytime heating Wednesday afternoon, but the main focus for deeper convection will remain well to the northwest near a pre- frontal trough along the Mississippi River. After midnight Wednesday night, a vort max rotating around the base of the cutoff low and associated height falls will move into Central Alabama along with a LLJ and moisture axis. Kinematics during this time may be supportive of a marginal threat of severe storms, but confidence in sufficient moisture return/instability for organized severe storms is too low to mention in the HWO at this time for late Wednesday night. The moisture axis and vort max depart the area Thursday morning. The forecast for Thursday afternoon/Thursday evening will be dependent on the position of the cutoff low and a possible secondary vort max that may rotate around it, as well as air mass recovery in the wake of any morning showers/storms. Latest model runs are hinting at increased coverage of showers and storms back along a pre-frontal trough over Mississippi and northwest Alabama. If this occurs, CAPE values around 2000 J/kg, fairly steep mid-level lapse rates and 0-6km bulk shear values around 50 kts would be supportive of a couple severe storms with large hail and damaging winds. Low-level shear/helicity and associated tornado potential look marginal at this time unless a secondary surface low and LLJ forms. Given uncertainty regarding morning convection and inherent uncertainty with cutoff lows this far out, confidence is too low to mention severe storms in the HWO at this time for Thursday. Models may be trending drier for Friday, but that will depend on the evolution of the cutoff low. 32/Davis && .AVIATION... 18Z TAF Discussion. All TAF sites are expected to remain VFR through the current forecast period. 17/KLAWS && .FIRE WEATHER... Dry conditions are expected through the weekend, with a gradual warming trend into early next week. 20ft winds remain below 10 mph. Afternoon RH values of mainly 25 to 30 percent are expected this afternoon, as well as Sunday afternoon, with a couple locations in the south falling below 25 percent for a couple hours. Moisture increases slowly early next week. Recent periods of rainfall have kept KBDI values quite low. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 33 71 40 75 46 / 0 0 0 0 0 Anniston 36 72 42 77 48 / 0 0 0 0 0 Birmingham 39 72 44 77 49 / 0 0 0 0 0 Tuscaloosa 37 73 43 77 49 / 0 0 0 0 0 Calera 38 71 43 75 49 / 0 0 0 0 0 Auburn 38 71 44 74 49 / 0 0 0 0 0 Montgomery 38 74 44 77 49 / 0 0 0 0 0 Troy 38 74 44 77 49 / 0 0 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Apr 3, 9:56 AM CDT, 5 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 956 AM CDT Sat Apr 3 2021 ALZ011>015-017>050-041800- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 956 AM CDT Sat Apr 3 2021 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. Minor river flooding continues along portions of the Coosa, Black Warrior, and Tombigbee River basins. Please refer to our river products for the latest forecast stages. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Minor flooding is expected to persist into next week along portions of the Coosa, Black Warrior, and Tombigbee River basins. Please refer to our river products for the latest forecast stages. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not expected at this time.
Nearby
Frost Advisories in Alabama, 2021Every frost advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.